Mortality associated with concurrent strongyloidosis and cytomegalovirus infection in a patient on steroid therapy.
Authors: Wang BY Krishnan S Isenberg HD
Address: Department of Pathology, Mount Sinai School of Medicine, New York, NY 10029, USA.
Disseminated strongyloidosis has been recognized with increasing frequency, often in patients who are immunocompromised or have received steroid therapy. In addition, disease due to cytomegalovirus (CMV) is noted in immunodeficient hosts. We report on a 55-year-old Puerto Rican man who received steroid treatment for orpharyngeal pemphigus vulgaris and developed abdominal symptoms with alternating constipation and diarrhea. The clinical work-up did not reveal specific abnormalities, but the patient died of cardiopulmonary failure. At the postmortem examination, the patient had evidence of strongyloidosis and CMV disease. This report reviews both this case and the literature, and discusses the overlapping infections of strongyloidosis and CMV disease in this patient who had received steroid therapy.
The contents within traveldoctoronline are presented only for informational purposes and cannot substitute for professional health care or any other medical treatment.All users of this website with health problems should be oblige always to consult their medical doctor before starting any treatment.